Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 37, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 30, 2003, 5:51 PM CDT for Calumet County, Winnebago County, Wisconsin. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2003, 5:51 PM CDT (22:51 UTC)
- Expired
- Jul 30, 2003, 6:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
Counties Calumet County, WI, Winnebago County, WI
The radar
The Green Bay radar (KGRB), 39 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.9 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 239 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -70 m²/s²
- 0-3 km storm-relative helicity
- -72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 302251 SVRGRB WIC015-139-302330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 551 PM CDT WED JUL 30 2003 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CALUMET COUNTY IN WISCONSIN WINNEBAGO COUNTY IN WISCONSIN * UNTIL 630 PM CDT * AT 551 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM WITH STRONG WINDS AND HAIL. THE STORM WAS LOCATED NEAR NEENAH. IT WAS MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HIGH CLIFF STATE PARK AROUND 600 PM ST JOHN AROUND 610 PM DUNDAS AROUND 610 PM FOREST JUNCTION AROUND 615 PM BRILLION AROUND 625 PM IF YOU ARE IN THE WARNED AREA...PREPARE FOR WINDS IN EXCESS OF 60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY. LAT...LON 4424 8855 4411 8852 4410 8805 4425 8804 $$ ECKBERG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:00 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jul 30, 3:00 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 300 PM CDT WED JUL 30 2003 TIME AT A PREMIUM WITH SEVERE TSTMS DEVELOPING OVER E-C WI. SVR THREAT TNGT TWO FOLD. TSTMS IN E-C WI POSE A THREAT NOW...BUT EXPECT MORE CONVECTIVE DEVELOPMENT ACRS N-C WI LATER AS UPR LOW ARRIVES. WL BE SENDING 4 PM PKG EARLY. OTHERWISE...VERY PERSISTENT PATTERN WITH UPR RIDGE OVER THE WRN CONUS AND TROF IN THE ERN CONUS WL CONTINUE THROUGHOUT THIS FCST CYCLE. ONLY CHG AFFECTING THE FCST AREA WL BE A VERY SLOW PROGRESSION AND FILLING OF THE ERN TROF. THE UPR TROF ACRS THE RGN WL BRING A PERIOD OF UNSETTLED WX. HARD TO RULE OUT CHC OF RAIN ANY TIME DURING THE FCST...THOUGH COVERAGE OF PCPN SHOULD GRADUALLY DECR AS THE TROF FILLS/SHIFTS EWD. CLDS WL LIKELY KEEP MIN TEMPS NR OR A BIT ABV NORMAL...BUT AFTN HIGHS SHOULD BE A BIT BLO NORMAL. NOT ABLE TO ADD MUCH RESOLUTION TO THE FCST GIVEN THE UPR TROF EXPECTED TO BE ACRS THE AREA THROUGHOUT. .GRB...NONE. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jul 30, 6:00 AM CDT, 11 hours 51 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-311100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 600 AM CDT WED JUL 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY ACROSS MUCH OF NORTH-CENTRAL AND NORTHEAST WISCONSIN TODAY AND TONIGHT. THUNDERSTORMS AHEAD OF A MID LEVEL TROUGH AND SLOW MOVING COLD FRONT WILL MAKE THEIR WAY ACROSS THE FORECAST AREA TODAY AND TONIGHT. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE WITH SOME OF THE STRONGEST STORMS. THE BEST CHANCE OF SEVERE STORMS IS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG UPPER LEVEL CIRCULATION IS EXPECTED TO MOVE INTO THE NORTHERN PLAINS ON WEDNESDAY AND INTO THE WESTERN GREAT LAKES REGION ON THURSDAY. THIS SYSTEM WILL LINGER THROUGHOUT THE WEEKEND. THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY FROM THURSDAY THROUGH SUNDAY. ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION SHOULD MAY BE NEEDED LATER TODAY OR TONIGHT. MG WWW.CRH.NOAA.GOV/GRB
In the hours before
Local storm report, Jul 30, 5:00 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
500 PM CDT WED JUL 30 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM OSHKOSH WITTMAN FIELD WI 1 INCH HAIL
07/30/03 OUTAGAMIE PILOT REPORT ON GROUND
JLK/GRALocal storm report, Jul 30, 5:04 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
504 PM CDT WED JUL 30 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0459 PM APPLETON WI .75 INCH HAIL
07/30/03 OUTAGAMIE REPORT FROM SKYWARN
SPOTTER.
JKLLocal storm report, Jul 30, 5:07 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
507 PM CDT WED JUL 30 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0503 PM APPLETON WI FLOODING
07/30/03 OUTAGAMIE 8 INCHES OF WATER ON CITY
ROADS IN APPLETON. REPORT
FROM SKYWARN SPOTTER.
JKLLocal storm report, Jul 30, 5:27 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
527 PM CDT WED JUL 30 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM ASHWAUBENON WI URBAN FLOODING
07/30/03 BROWN WATER SHOOTING UP THROUGH
MANHOLE COVERS. MINOR
FLOODING OF ROADS. REPORT
FROM SKYWARN SPOTTER.
JKLLocal storm report, Jul 30, 5:38 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
538 PM CDT WED JUL 30 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0527 PM APPLETON WI FLOODING
07/30/03 OUTAGAMIE 6 TO 8 INCHES OF WATER ON
STREETS OVER LONG STRETCHES
IN THE CITY. REPORT FROM
SKYWARN SPOTTER.
0535 PM DARBOY WI 1 INCH HAIL
07/30/03 OUTAGAMIE REPORT FROM SKYWARN
SPOTTER.
JKL/GRALocal storm report, Jul 30, 5:46 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
546 PM CDT WED JUL 30 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM GREEN BAY WI FLOODING
07/30/03 BROWN MANHOLE COVERS ARE BLOWING
OFF IN DOWNTOWN GREEN BAY
AND DE PERE.
JKL/GRAThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 2:00 PM CDT | Severe Thunderstorm Warning | GRB | Winnebago | 45 min |
| Jul 30, 2:27 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie | 33 min |
| Jul 30, 3:46 PM CDT | Special Marine Warning | GRB | 89 min | |
| Jul 30, 4:01 PM CDT | Special Marine Warning | GRB | 89 min | |
| Jul 30, 4:01 PM CDT | Special Marine Warning | GRB | 89 min | |
| Jul 30, 4:01 PM CDT | Special Marine Warning | GRB | 89 min | |
| Jul 30, 4:25 PM CDT | Flash Flood Warning | GRB | Outagamie | 4 hr |
| Jul 30, 5:08 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Outagamie | 37 min |
| Jul 30, 6:16 PM CDT | Flash Flood Warning | GRB | Calumet, Winnebago | 74 min |
| Jul 30, 6:34 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Outagamie, Winnebago | 56 min |
| Jul 30, 6:53 PM CDT | Flash Flood Warning | GRB | Waupaca | 3 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.